Closed Formulas for the Sums of Squares of Generalized Fibonacci Numbers

Y¨ uksel Soykan *

Department of Mathematics, Faculty of Art and Science, Zonguldak B¨ ulent Ecevit University, 67100, Zonguldak, Turkey.

*Author to whom correspondence should be addressed.


Abstract

In this paper, closed forms of the sum formulas for the squares of generalized Fibonacci numbers are presented. As special cases, we give summation formulas of Fibonacci, Lucas, Pell, Pell-Lucas, Jacobsthal and Jacobsthal-Lucas numbers. We present the proofs to indicate how these formulas,in general, were discovered. Of course, all the listed formulas may be proved by induction, but that method of proof gives no clue about their discovery. Our work generalize second order recurrence relations.

Keywords: Fibonacci numbers, Lucas numbers, Pell numbers, Jacobsthal numbers, sum formulas.


How to Cite

Soykan, Y¨ uksel. 2020. “Closed Formulas for the Sums of Squares of Generalized Fibonacci Numbers”. Asian Journal of Advanced Research and Reports 9 (1):23-39. https://doi.org/10.9734/ajarr/2020/v9i130212.

Downloads

Download data is not yet available.